| Catalog Number |
5954113 |
| Medical Device Problem Codes |
Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Injury (2348); Disability (2371)
| Date of Event |
08/07/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) on (b)(6) 2011 and bard/davol ventralight st on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.Attorney alleges that the patient had revision surgery on (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) on (b)(6) 2011 and bard/davol ventralight st on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.Attorney alleges that the patient had revision surgery on (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of bard flat mesh (device #1).Per operative notes, ¿an indirect hernia sac was identified and excised along with cord.A bard flat mesh (device #1) was placed and sutured.¿ (b)(6) 2012 - patient was diagnosed with incisional hernia in upper and lower abdomen thereby underwent open repair with implant of 2x mesh.Per operative notes, ¿the scar was excised.The hernia sac with incarcerated omentum was identified in upper abdomen and reduced.A piece of mesh was placed and tacked.A large, incarcerated hernia sac with loops of bowel were identified and reduced.The adherent hernia sac was excised.A rectangular mesh was placed and sutured.¿ (note: the 2x mesh mentioned in this procedure was unknown) (b)(6) 2015 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of ventralight st (device #2).Per operative notes, ¿multiple adhesions in the midline were taken down.All the mesh in the abdominal wall was folded and cause swiss-cheese defect.Loops of bowel were adherent to omentum and mesh; all were taken down.The hernia defect was identified.A ventralight st (device #2) was placed and tacked.¿ (b)(6) 2019 - patient was diagnosed with infected mesh and fistula thereby underwent open repair with excision ventralight st (device #2).Per operative notes, ¿moderate amount of scar with abscess were excised.The infected mesh was folded and adherent to bowel and omentum were taken down.The fistula was identified and dissected.The infected mesh was removed entirely.Wound vac was placed.¿.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol ventralight (device #2).An additional supplemental emdr was submitted to represent the bard/davol flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.